MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G28438
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to use for a filter retrieval procedure, a performer introducer fractured.The device was opened and prepped per the instructions for use.The user encountered difficulty advancing the dilator into the sheath; however, pushed the dilator through the sheath hub.The force reportedly caused the sheath to bulge and fracture, just below the hub.The event occurred on the back table during preparation of the device, which never made patient contact.The filter was successfully captured using a loop snare technique with a wire, catheter, and a 16-french performer introducer.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5, d9, h3, h6 (annex a and g) h3: (other): the device has been returned and preliminary evaluation has been performed; however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon investigation of the returned device the introducer shaft material was intact but shown to be "bunched up", rather than fractured as originally reported.The silicone disc of the introducer was found to be dislodged inside the sheath shaft.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, prior to use for a filter retrieval procedure, a performer introducer fractured.The device was opened and prepped per the instructions for use.The user encountered difficulty advancing the dilator into the sheath; however, pushed the dilator through the sheath hub.The force reportedly caused the sheath to bulge and fracture, just below the hub.The event occurred on the back table during preparation of the device, which never made patient contact.The filter was successfully captured using a loop snare technique with a wire, catheter, and a 16-french performer introducer.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon investigation of the returned device the introducer shaft material was intact but shown to be "bunched up", rather than fractured as originally reported.The silicone disc of the introducer was found to be dislodged inside the sheath shaft.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, quality control procedures and specifications were conducted during the investigation.A dimensional verification, functional test, and a visual examination of the complaint device was also conducted.The sheath and dilator were returned to cook for investigation.The dilator was lodged inside the sheath, which was bunched approximately 1.3-centimeters from the hub.Strong resistance was encountered while pulling the dilator, which further bunched the sheath material; however, the dilator was removed.The sheath shaft was cut open below the hub, finding the silicone disc lodged inside the sheath at the location of the bunching.Once the disc was removed, the dilator slid smoothly through the disc.The hub was then re-assembled with the cap and disc, and the dilator advanced freely through the hub.The disc did not dislodge upon advancement of the dilator once the hub was re-assembled.The disc slits were normal.A supplier investigation was conducted.The supplier reviewed the manufacturing and inspection activities on the check-flo hub assembly into which the silicone disc was built.No problems were detected on the lot, and 100% quality control inspections are in place.The supplier concluded that although a root cause was not determined, the device was manufactured to specification and therefore this is considered an isolated event.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.The product ifu cautions ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight¿before removing or inserting devices through the introducer, aspirate through the side arm of the valve to clear the introducer, then flush with heparinized saline.¿ the information provided upon review of the dmr, dhr, ifu, supplier investigation, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that environmental conditions contributed to this event.High heat and humidity environments can cause the silicone disc slits to ¿self-heal¿, resulting in a partial cut.This can lead to difficult insertion of the dilator and/or dislodging of the silicone disc.The customer reported meeting strong resistance upon insertion of the dilator into the sheath in this case.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16461126
Report Number1820334-2023-00201
Device Sequence Number14067080
Product Code DYB
UDI-Device Identifier00827002284388
UDI-Public(01)00827002284388(17)250518(10)14739642
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model NumberG28438
Device Catalogue NumberRCFW-14.0-38-45-RB
Device Lot Number14739642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer04/19/2023
05/26/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/26/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown